Tokyo Journal of Mathematics

Time Periodic Solutions of the Navier-Stokes Equations under General Outflow Condition


Full-text: Open access


It is known that there exists a time periodic solution of the Navier-Stokes equations with Dirichlet boundary conditions satisfying so-called stringent outflow condition (SOC). In this paper we will show the existence of periodic solutions of the Navier-Stokes equations with Dirichlet boundary conditions satisfying so-called general outflow condition (GOC).

Article information

Tokyo J. Math., Volume 32, Number 2 (2009), 409-424.

First available in Project Euclid: 22 January 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


KOBAYASHI, Teppei. Time Periodic Solutions of the Navier-Stokes Equations under General Outflow Condition. Tokyo J. Math. 32 (2009), no. 2, 409--424. doi:10.3836/tjm/1264170239.

Export citation


  • Robert A. Adams and John J. F. Fournier, Sobolev Spaces second edition, Academic press.
  • C. J. Amick, Existence of solutions to the nonhomogeneous steady Navier-Stokes equations, Indiana Univ. Math. Journal, 33, 817–830 (1984).
  • H. Beirão da Veiga, Time-Periodic Solutions of the Navier-Stokes Equations in Unbounded Cylindrical Domains$-$Leray's Problem for Periodic Flows, Arch. Rational Mech. Anal., 178 (2005)301–325.
  • Lawrence C. Evans, Partial Differential Equations, American Mathematical Society, 1998.
  • H. Fujita, On the existence and regularity of the steady-state solutions of the Navier-Stokes Equation, J. Fac. Sci., Univ. Tokyo, Sec. I, 9, 59–102 (1961).
  • H. Fujita, On Stationary Solutions to Navier-Stokes Equation in Symmetric Plane Domains under General Outflow Condition, Proceedings of International Conference on Navier-Stokes Equations, Theory and Numerical Methods, June 1997, Varenna Italy, Pitman Research Note in Mathematics, 388, 16–30.
  • G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Springer, 1994.
  • D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order Second Edition, Springer-Verlag Berlin Heidelberg New York Tokyo, 1983.
  • S. Kaniel and M. Shinbrot, A Reproductive Property of the Navier-Stokes Equations, Arch. Rational Mech. Anal., 24 (1967), 265–288.
  • O. A. Ladyzhenskaya, The Mathematical Theory of Viscous Incompressible Flow, Revised Second Edition, Gordon and Breach, New York 1969.
  • J. L. Lions, Quelques méthodes de résolution des problèmes aux limites nonlinéaires, Dunod Gauthier-Villars, Paris, 1969.
  • K. Masuda, Weak Solutions of Navier-Stokes Equations, T${\rm\hat{o}}$hoku Math. Journal, 36 (1984), 623–646.
  • H. Morimoto, Time periodic Navier-Stokes flow with nonhomogeneous boundary condition, Preprint.
  • H. Morimoto, A remark on the existence of 2-D steady Navier-Stokes flow in symmetric domain under general outflow condition, J. Math Fluid Mech., 9 (2007), 411–418.
  • A. Takeshita, A Remark on Leray's Inequality, Pacific Journal of Mathematics, 157, No. 1, 151–158 (1993).
  • A. Takeshita, On the reproductive property of the 2-dimensional Navier-Stokes Equations, J. Fac. Sci. Univ. Tokyo Sec. IA, 16 (1970), 297–311.
  • R. Temam, Navier-Stokes Equations, Theory and Numerical Analysis Third (revised) edition, North-Holland, Amsterdam, 1984.
  • K. Yosida, Functional Analysis-Third Edition, Springer-Verlag, 1980.
  • V. I. Yudovič, Periodic Motions of a Viscous Incompressible Fluid, Soviet Math. (1960)., 168–172.